Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 8, NWS Miami, FL

February 24, 2010Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 24, 2010, 2:36 PM EST for Glades County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2010, 2:36 PM EST (19:36 UTC)
Expired
Feb 24, 2010, 3:15 PM EST
In force
39 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Glades County, FL

The radar

The Melbourne radar (KMLB), 121 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:33 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS52 KMFL 241936
SVRMFL
FLC043-242015-
/O.NEW.KMFL.SV.W.0008.100224T1936Z-100224T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EST WED FEB 24 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GLADES COUNTY IN SOUTHERN FLORIDA...

* UNTIL 315 PM EST

* AT 235 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BRIGHTON
  SEMINOLE INDIAN TO 16 MILES WEST OF BRIGHTON SEMINOLE INDIAN...AND
  MOVING EAST AT 35 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

&&

LAT...LON 2716 8087 2708 8093 2707 8094 2703 8096
      2705 8097 2702 8100 2702 8143 2704 8143
      2704 8128 2712 8127 2713 8118 2722 8116
      2722 8095
TIME...MOT...LOC 1935Z 263DEG 30KT 2724 8130 2705 8131

$$

BAXTER
2 follow-up statements
932 
WWUS52 KMFL 241954
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EST WED FEB 24 2010

FLC043-242015-
/O.CON.KMFL.SV.W.0008.000000T0000Z-100224T2015Z/
GLADES FL-
254 PM EST WED FEB 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHEASTERN GLADES COUNTY...

AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF BRIGHTON
SEMINOLE INDIAN TO 21 MILES SOUTHWEST OF BRIGHTON SEMINOLE INDIAN...
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
BRIGHTON SEMINOLE INDIAN...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2716 8087 2708 8093 2707 8094 2703 8096
      2705 8097 2702 8100 2702 8129 2704 8130
      2704 8128 2712 8127 2713 8118 2722 8116
      2722 8095
TIME...MOT...LOC 1954Z 262DEG 25KT 2724 8110 2692 8135

$$

BAXTER
149 
WWUS52 KMFL 242014
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EST WED FEB 24 2010

FLC043-242023-
/O.EXP.KMFL.SV.W.0008.000000T0000Z-100224T2015Z/
GLADES FL-
314 PM EST WED FEB 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 315 PM EST...

THE THUNDERSTORMS HAVE WEAKEN BELOW SEVERE LIMITS. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRE AT 3:15 PM EDT.
HOWEVER...THUNDERSTORMS REMAIN IN THE AREA WHICH CAN PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2716 8087 2708 8093 2707 8094 2703 8096
      2705 8097 2702 8100 2702 8129 2704 8130
      2704 8128 2712 8127 2713 8118 2722 8116
      2722 8095
TIME...MOT...LOC 2013Z 262DEG 25KT 2726 8096 2694 8121

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:49 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 24, 12:49 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1249 PM EST WED FEB 24 2010

.UPDATE...FIRST ROUND OF STRONG ADVECTION HAS EXITED NORTH OF THE
REGION. CONDITIONS TO START OFF WILL BE VFR. NEW CONVECTION IS
DEVELOPING SOUTH MIAMI DADE AND THE GULF COASTAL WATERS. HAVE
PLACED A 4 HOUR TEMPO GROUP FOR TSTMS IN IFR CONDITIONS WITH GUSTS
TO 30 KTS. COLD FRONT WILL PASS THROUGH FROM NORTHWEST TO
SOUTHEAST PASSING KAPF AT 23Z, KPBI AT 01Z AND KMIA BY 02Z. WINDS
WILL BE NW AND GUSTY AFTER FRONTAL PASSAGE WITH VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 1046 AM EST WED FEB 24 2010/

UPDATE...STILL EXPECTING A BUSY DAY ACROSS THE CWA... HOWEVER
MOST OF THE STRONG STORMS WILL LIKELY REMAIN ACROSS THE SE HALF OF
THE CWA.

A WEAK AND DIFFUSE BOUNDARY CURRENTLY DISSECTS THE AREA FROM
ROUGHLY THROUGH PALM BEACH CO TO COLLIER CO... THIS WAS MORE
EVIDENT AROUND SUNRISE.... AND THIS BOUNDARY WILL LIFT A LITTLE
NORTH THROUGH THE DAY... HOWEVER THE HIGHEST DEW PTS (LOW 70S)
WILL LIKELY REMAIN OVER PALM BEACH, BROWARD, MIAMI-DADE, AND
MONROE COUNTIES. HIGH TEMPS ARE FORECAST TO INCH UP TO AROUND OR
NEAR 80 TODAY AT THESE LOCATIONS CREATING VERY UNSTABLE CONDITIONS
THROUGH 475MB PER THE 12Z MFL SOUNDING AND SAVE THE INVERSION
AROUND 700MB. VERY STEEP LAPSE RATES IN THE MID LEVELS AND A
FAIRLY STRONG INVERSION AT 450MB ALONG WITH WARM AND MOIST SURFACE
CONDITIONS AS LEAD TO A FEW STRONG STORMS... HOWEVER THE INVERSION
HAS KEPT THE STORMS FAIRLY LOW TOPPED AND FAIRLY LIMITED IN
REGARDS TO HAIL PRODUCTION... MOSTLY TO LESS THAN 1". THE
INVERSION AT 450MB IS FORECAST TO HOLD OR AT LEAST NOT WEAKEN
SIGNIFICANTLY, HOWEVER STRONG TO MARGINALLY SEVERE STORMS WILL
STILL BE POSSIBLE... REGARDING HAIL. SVR WIND GUSTS FROM STORMS
WILL BE POSSIBLE ESPECIALLY AS STRONG STORMS COLLAPSE... AS SEEN
WITH THE TSRA OVER THE LOXAHATCHEE (60KTS EST BY TDWR PBI) AN HR
AGO AND AT PBI (MTR - 54KTS). REGARDING HELICITY/TORNADOES...
DISCREET TSRA WILL REMAIN POSSIBLE INTO THE AFTERNOON WITH THE
BEST VEERING OF WINDS REMAINING OVER THE SE COAST AND COASTAL
ATLANTIC HOWEVER HELICITY WILL REMAIN MARGINAL AT BEST... AND THE
LOW JET WILL REMAIN WEAK TO NEARLY ABSENT. WEAK TORNADOES CAN NOT
BE RULED OUT.

LATER IN THE AFTERNOON WINDS WILL GRADUALLY BECOME UNIDIRECTIONAL
AND THE TREAT MAY EVOLVE INTO A STRAIGHT LINE EVENT.

PREV DISCUSSION... /ISSUED 630 AM EST WED FEB 24 2010/

AVIATION...VFR WILL PREVAIL WITH JUST BRIEF MVFR OVER THE NEXT HR
OR SO. ISOLATED SHOWERS WILL BE AROUND. DURING THE
AFTERNOON...EXPECT SCATTERED THUNDERSTORMS...BUT GIVEN UNCERTAINTY
IN LOCATION AND TIMING...DECIDED TO JUST MAINTAIN VCTS AT THIS
TIME. ISOLATED STRONG GUSTS AOA 40KT POSSIBLE IN THE STRONGER
STORMS THIS AFTERNOON WITH BRIEF IFR CONDS. COLD FRONT WILL MOVE
THROUGH EARLY THIS EVENING WITH WINDS TURNING NW AND GUSTY.
/GREGORIA

PREV DISCUSSION... /ISSUED 456 AM EST WED FEB 24 2010/

DISCUSSION...A STRONG SHORT WAVE DIGGING INTO THE SOUTHEAST STATES
TODAY WILL GENERATE AN AREA OF LOW PRESSURE ACROSS THE EASTERN
GOFMEX BY LATE THIS MORNING. THIS ALREADY EVIDENT ON RADAR IMAGERY
WITH A NARROW BAND OF SHOWERS THAT HAS DEVELOPED ALONG A WARM
FRONTAL BOUNDARY. THIS SHORT WAVE ALSO CARVING OUT A LARGE SCALE
TROUGH OVER EASTERN NORTH AMERICA WHICH WILL SEND AN ARCTIC COLD
FRONT ACROSS SOUTH FLORIDA THIS EVENING. AS THE SURFACE LOW AND COLD
FRONT APPROACH THE REGION, THE AIRMASS WILL RAPIDLY DESTABILIZE
WHICH WILL THE SET THE STAGE FOR NUMEROUS CONVECTION TO DEVELOP BY
THIS AFTERNOON AND MOVE FROM WEST TO EAST. THERE WILL BE AMPLE LOW
LEVEL LAPSE RATES ALONG WITH DEEP LAYER SHEAR SO SOME STORMS ARE
CAPABLE OF BECOMING STRONG PRODUCING WIND GUSTS AROUND 50 MPH ALONG
WITH BRIEF HEAVY DOWNPOURS. GENERAL RAINFALL AMOUNTS ARE EXPECTED TO
BE LESS THAN ONE HALF INCH, BUT ANY TSRA THAT MOVES ACROSS THE AREA
WILL PRODUCE ISOLATED AMOUNTS OF ONE TO TWO INCHES. AS THE FRONT
SWEEPS THROUGH, CONVECTION WILL MOVE OFF THE SOUTHEAST COAST EARLY
IN THE EVENING WITH TEMPERATURES FALLING INTO THE 40S BY LATE
TONIGHT OVER MUCH OF THE REGION WITH LOWER TO MID 50S ALONG THE
SOUTHEAST COAST. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR LATE
FEBRUARY WITH READINGS ONLY REACHING THE MID 60S THURSDAY AFTERNOON
AND THEN PLUMMETING TO NEAR FREEZING THURSDAY NIGHT ACROSS THE LAKE
REGION AND INLAND COLLIER COUNTY RANGING TO THE LOWER AND MID 40S
ALONG THE SOUTHEAST COAST. THESE TEMPERATURES WILL BE AROUND 15
DEGREES BELOW NORMAL BUT STILL ABOVE RECORD MINIMUMS FOR THE 26TH OF
FEBRUARY. THE AIRMASS WILL MODIFY OVER THE WEEKEND BUT ANOTHER
WEAKER COLD FRONT WILL MOVE THROUGH ON SATURDAY WITH A CHANCE OF
SHOWERS. AS THE CURRENT UPPER AIR PATTERN REMAINS VERY PROGRESSIVE,
THE GFS AND ECMWF CONTINUE TO DEVELOP A POWERFUL MID LEVEL LOW
PRESSURE OVER THE SOUTHEAST STATES WITH THE GFS THE FARTHEST SOUTH.
THE GFS EVEN SHOWS A SURFACE LOW TRACKING ACROSS SOUTH CENTRAL
FLORIDA NEAR THE LAKE REGION. IF THIS VERIFIES, IT COULD BE A
SIGNIFICANT WEATHER PRODUCER FOR THE REGION. THIS SYSTEM WILL BE
MONITORED VERY CLOSELY OVER THE NEXT SEVERAL DAYS SO STAY TUNED FOR
FURTHER UPDATES.

MARINE...A VERY STRONG COLD FRONT WILL MOVE ACROSS THE SOUTH
FLORIDA WATERS THIS EVENING WITH STRONG HIGH PRESSURE BUILDING THE
FRONT TONIGHT AND THURSDAY. THIS WILL PRODUCE STRONG NORTHWEST
WIND OF 20 TO 25 KNOTS OVER MOST OF THE LOCAL WATERS WITH ROUGH
SEAS DEVELOPING LATE TONIGHT AND CONTINUING THURSDAY BEFORE
SUBSIDING ON FRIDAY INTO THE UPCOMING WEEKEND AS THE WIND DIMINISHES.

FIRE WEATHER...A VERY STRONG COLD FRONT WILL MOVE ACROSS SOUTH
FLORIDA THIS EVENING WITH MUCH DRIER AIR FILTERING DOWN THE
PENINSULA ON THURSDAY. THIS WILL PRODUCE RH VALUES BELOW 35
PERCENT ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND AGAIN
FRIDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF
THE AREA FOR THURSDAY AFTERNOON WITH THE EXCEPTION OF COASTAL
COLLIER AND FAR SOUTH MIAMI-DADE COUNTIES. ANOTHER WATCH MAY BE
ISSUED FOR FRIDAY FOR SIMILAR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  48  64  41  69 / 40 0 0 0
FORT LAUDERDALE  50  67  44  69 / 50 0 0 0
MIAMI            53  66  45  70 / 50 0 0 0
NAPLES           54  63  41  66 / 20 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH-GLADES-HENDRY-INLAND
     BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
     FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
     TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
     TO 60 NM.

GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
     FOR COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
     OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
     THURSDAY FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA
     BEACH, FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA
     BEACH, FL EXTENDING FROM 20 TO 60 NM.

&&

LONG TERM...04/AT
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Feb 24, 1:30 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EST WED FEB 24 2010

FLZ063-066>075-168-172>174-250030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
130 PM EST WED FEB 24 2010

...SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTH FLORIDA UNTIL 8 PM...
...INCLUDING THE ADJACENT ATLANTIC WATERS...
...FREEZE WATCH GLADES/HENDRY/INLAND PALM BEACH/INLAND COLLIER FRI MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH THE EARLY EVENING HOURS AS A FRONT SWEEPS ACROSS
SOUTH FLORIDA. WIND GUSTS IN EXCESS OF 55 MPH, LARGE HAIL, BRIEF
PERIODS OF HEAVY DOWNPOURS, AND OCCASIONAL LIGHTNING STRIKES ARE
CONCERNS WITH THE STORMS. THIS MEANS A FEW STORMS COULD BE SEVERE
WITH THE STRONGEST ACTIVITY LIKELY ALONG AND SOUTHEAST OF A LINE
FROM JUPITER IN PALM BEACH COUNTY TO NAPLES AWAY FROM THE IMMEDIATE
SOUTHWEST COAST.

WIND: THE STRONGEST STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 55
MPH. ALSO, WINDS WILL INCREASE ACROSS THE LOCAL WATERS BEHIND A COLD
FRONT TONIGHT, WITH SUSTAINED WINDS OF AROUND 25 KNOTS EXPECTED
ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS.

TORNADOES: THERE IS A REMOTE POSSIBILITY OF AN ISOLATED TORNADO OR
WATERSPOUT ACROSS MAINLAND SOUTH FLORIDA AND THE ADJACENT ATLANTIC
COASTAL WATERS THROUGH THIS EVENING MAINLY ALONG AND SOUTHEAST OF A
LINE EXTENDING FROM JUPITER TO NAPLES.

FLOODING: THERE IS ALSO A SLIGHT RISK OF MINOR STREET FLOODING TODAY
DUE TO HEAVY DOWNPOURS FROM SHOWERS OR THUNDERSTORMS.

WAVES: SEAS WILL BUILD TO 7 FEET OR HIGHER ACROSS THE OFFSHORE
GULF AND ATLANTIC WATERS TONIGHT.

TEMPERATURES: MUCH COLDER AIR WILL PUSH INTO THE AREA TONIGHT WITH
LOWS EXPECTED TO FALL INTO THE LOWER TO MID 40S OVER THE INTERIOR
AND UPPER 40S TO LOWER 50S ELSEWHERE. WIND CHILL READINGS WILL BE
IN THE 30S INTERIOR TO THE 40S TO NEAR 50 ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING.
LOWS WILL FALL INTO THE 30S OVER THE INTERIOR TO THE 40S ALONG THE
COASTS. FREEZING TEMPERATURES ARE POSSIBLE ACROSS GLADES, HENDRY,
INLAND PALM BEACH, AND INLAND COLLIER COUNTIES. A FREEZE WATCH IS
NOW IN EFFECT FOR THESE AREAS FRIDAY MORNING FOR THE POTENTIAL OF
A FREEZE.

POOR MARINE CONDITIONS ARE EXPECTED ON THURSDAY WITH RATHER STRONG
NORTHWEST WINDS AND HAZARDOUS SEAS IN THE GULF STREAM AND OFFSHORE
GULF WATERS.

THERE ARE INDICATIONS THAT LOW PRESSURE MAY DEVELOP OVER THE
GULF OF MEXICO ON MONDAY...TRACKING ACROSS NORTH OR CENTRAL
FLORIDA MONDAY NIGHT OR TUESDAY WHILE RAPIDLY STRENGTHENING.
SHOULD THIS OCCUR...SEVERE WEATHER WOULD BE A DISTINCT POSSIBILITY
ACROSS THE LOCAL AREA MONDAY NIGHT OR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS GUSTS, HAIL OR HIGH
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

In the hours before

Local storm report, Feb 24, 12:07 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1207 PM EST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND GST     PAHOKEE                 26.82N 80.66W
02/24/2010  M53.00 MPH       PALM BEACH         FL   MESONET

            WEATHERBUG OBSERVATION AT PAHOKEE ELEMENTARY SCHOOL SITE

&&

RLP
Special weather statement, Feb 24, 1:24 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
124 PM EST WED FEB 24 2010

FLZ063-066-067-241915-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
124 PM EST WED FEB 24 2010

...STRONG THUNDERSTORMS DEVELOPING RAPIDLY ACROSS NORTHWEST INTERIOR AREAS
OF SOUTH FLORIDA...

AT 122 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES WEST OF BRIGHTON SEMINOLE INDIAN TO 7 MILES NORTHWEST
OF DEVILS GARDEN...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL AFFECT...

LAKEPORT...
LAKE HICPOCHEE...
MOORE HAVEN...
BRIGHTON SEMINOLE INDIAN...
CLEWISTON...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2721 8094 2716 8087 2714 8087 2707 8094
      2707 8093 2704 8093 2703 8097 2705 8097
      2698 8108 2692 8107 2693 8110 2689 8111
      2683 8106 2682 8095 2678 8094 2672 8083
      2665 8119 2713 8120 2722 8106
TIME...MOT...LOC 1823Z 217DEG 20KT 2711 8115 2670 8118

BAXTER
Special weather statement, Feb 24, 1:50 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EST WED FEB 24 2010

FLZ071>074-172-173-241930-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
150 PM EST WED FEB 24 2010

...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST MIAMI DADE AND
EASTERN BROWARD COUNTY...

AT 147 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
INTERSECTION U.S. 27 PINES BLVD TO 4 MILES SOUTH OF KEY BISCAYNE...
MOVING NORTHEAST AT 35 TO 40 MPH.

THESE STORMS WILL AFFECT...

COCONUT GROVE...
ALLAPATTAH...
MILE MARKER 30 ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
AVENTURA...
DOWNTOWN-DAVIE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2587 8012 2590 8014 2587 8016 2587 8013
      2584 8013 2586 8016 2583 8017 2583 8014
      2579 8018 2576 8018 2580 8014 2579 8014
      2567 8016 2574 8019 2572 8024 2566 8027
      2600 8065 2632 8045 2631 8009
TIME...MOT...LOC 1849Z 225DEG 36KT 2601 8056 2564 8015

GR
Local storm report, Feb 24, 2:01 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     CANAL POINT             26.86N 80.63W
02/24/2010                   PALM BEACH         FL   BROADCAST MEDIA

            A THUNDERSTORM MOVED THROUGH CANAL POINT AND PRODUCED
            STRONG WIND GUSTS WHICH DAMAGED A CAR PORT AND MOVED A
            PICK UP TRUCK.

&&

CARACOZZA
Special weather statement, Feb 24, 2:19 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EST WED FEB 24 2010

FLZ067-068-071-072-074-168-172-173-241945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
219 PM EST WED FEB 24 2010

...STRONG THUNDERSTORMS MOVING ACROSS BROWARD AND SOUTHERN
PALM BEACH COUNTIES...

AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO 3 MILES EAST OF
AVENTURA...MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL AFFECT...

AVENTURA...
GOLDEN BEACH...
COOPER CITY...
DOWNTOWN-DAVIE...
FORT LAUDERDALE...
NORTH LAUDERDALE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2634 8007 2629 8007 2618 8010 2595 8011
      2603 8077 2646 8052 2646 8005
TIME...MOT...LOC 1917Z 205DEG 30KT 2608 8069 2596 8008

GR
Special weather statement, Feb 24, 2:29 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EST WED FEB 24 2010

FLZ067-071-242015-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
229 PM EST WED FEB 24 2010

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
PAHOKEE TO 9 MILES NORTHEAST OF MICCOSUKEE SERVICE PLAZA...MOVING
NORTHEAST AT 35 MPH.

THESE STORMS WILL AFFECT...

HOLEY LAND WILDLIFE MANAGEMENT AREA...
BELLE GLADE...
PAHOKEE...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2636 8038 2620 8087 2674 8087 2671 8082
      2671 8078 2669 8074 2672 8073 2677 8075
      2678 8072 2675 8071 2682 8070 2686 8064
      2696 8035
TIME...MOT...LOC 1929Z 224DEG 31KT 2682 8072 2628 8075

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:44 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more6 hr
Feb 24, 4:28 AM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach24 hr
Feb 24, 4:50 AM ESTFire Weather WatchMFLBroward, Miami-Dade, Palm Beach11 hr
Feb 24, 6:38 AM ESTSpecial Weather StatementMFLMonroe37 min
Feb 24, 9:06 AM ESTSmall Craft AdvisoryMFL43 hr
Feb 24, 9:29 AM ESTSpecial Weather StatementMFLBroward31 min
Feb 24, 9:36 AM ESTSpecial Weather StatementMFLBroward24 min
Feb 24, 9:52 AM ESTSpecial Weather StatementMFLPalm Beach23 min
Feb 24, 10:13 AM ESTSpecial Marine WarningMFL62 min
Feb 24, 10:19 AM ESTSevere Thunderstorm WarningMFLPalm Beach26 min
Feb 24, 10:26 AM ESTSpecial Marine WarningMFL94 min
Feb 24, 10:46 AM ESTSevere Thunderstorm WarningMFLPalm Beach18 min
Feb 24, 10:47 AM ESTSpecial Weather StatementMFLHendry43 min
Feb 24, 11:10 AM ESTSpecial Marine WarningMFL50 min
Feb 24, 11:20 AM ESTSpecial Marine WarningMFL55 min
Feb 24, 11:21 AM ESTSpecial Weather StatementMFLPalm Beach39 min
Feb 24, 11:53 AM ESTSevere Thunderstorm WarningMFLPalm Beach24 min
Feb 24, 1:23 PM ESTSevere Thunderstorm WarningMFLMiami-Dade22 min
Feb 24, 1:24 PM ESTSpecial Weather StatementMFLGlades51 min
Feb 24, 1:50 PM ESTSpecial Weather StatementMFLBroward40 min
Feb 24, 1:56 PM ESTSpecial Marine WarningMFL64 min
Feb 24, 2:19 PM ESTSpecial Weather StatementMFLBroward26 min
Feb 24, 2:29 PM ESTSpecial Weather StatementMFLPalm Beach46 min
Feb 24, 2:36 PM ESTSpecial Marine WarningMFL54 min
Feb 24, 3:04 PM ESTSpecial Weather StatementMFLMartin26 min
Feb 24, 3:06 PM ESTSpecial Marine WarningMFL54 min
Feb 24, 3:20 PM ESTSpecial Weather StatementMFLPalm Beach40 min
Feb 24, 4:07 PM ESTRed Flag WarningMFLBroward, Miami-Dade, Palm Beach27 hr
Feb 24, 5:11 PM ESTSpecial Weather StatementMFLMartin34 min
Feb 24, 5:20 PM ESTSpecial Weather StatementMFLBroward40 min
Feb 24, 5:23 PM ESTSevere Thunderstorm WarningMFLBroward, Palm Beach21 min
Feb 24, 5:30 PM ESTSpecial Marine WarningMFL60 min
Feb 24, 5:31 PM ESTSpecial Weather StatementMFLPalm Beach44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.